Results are out! Find what you need...fast. Get quick advice or join the chat
x

Unlock these great extras with your FREE membership

  • One-on-one advice about results day and Clearing
  • Free access to our personal statement wizard
  • Customise TSR to suit how you want to use it

Upping/Changing my meds

Announcements Posted on
Find your uni forum to get talking to other applicants, existing students and your future course-mates 27-07-2015
  1. Offline

    ReputationRep:
    I may have asked this before, I can't quite remember so bear with me

    I've been on 50mg of Sertraline (aka Zoloft/Lustral) since Friday 30th March. As I wasn't noticing any effect whatsoever, on Friday 13th April my dosage was upped to 100mg. The thing is, I'm still not noticing any effect. This is for depression and anxiety, but the anxiety in particular has spiked, and the depression is no better.

    So basically my three questions are:

    1) Should I make an appointment to see the doctor asap (which would probably be next week) to ask, or should I wait and see if there are improvements?

    2) If I do ask for a change, would you recommend upping the dosage to 150mg/200mg, or trying a different AD altogether? I know it depends on the doctor's opinion, but what have your experiences been?

    3) I still have a few of the 50mg pills, so I could take a 150mg every day, even though officially I'm only on 100mg. Would this be okay/advisable, or should I do nothing until further medical advice.

    Sorry that's a bit long, but thanks for any advice.
  2. Offline

    ReputationRep:
    You've been on the increased dose for 4 days, you won't feel anything within 4 days. It takes 6-8weeks to get beneficial effects from anti-depressants, and that includes when you up the dose. I think if you saw your doctor he'd tell you the same thing, you just need to be patient.
  3. Offline

    ReputationRep:
    I'd just wait for about 4 weeks before doing anything and don't change your medication without the doctor telling you too.
  4. Offline

    ReputationRep:
    Give the medication a chance to work.

    Also don't increase the does without your doctors say so. It's dangerous.

Reply

Submit reply

Register

Thanks for posting! You just need to create an account in order to submit the post
  1. this can't be left blank
    that username has been taken, please choose another Forgotten your password?
  2. this can't be left blank
    this email is already registered. Forgotten your password?
  3. this can't be left blank

    6 characters or longer with both numbers and letters is safer

  4. this can't be left empty
    your full birthday is required
  1. By joining you agree to our Ts and Cs, privacy policy and site rules

  2. Slide to join now Processing…

Updated: April 18, 2012
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Poll
Would you consider Clearing if you missed your offer?
Results and Clearing

Results are coming...

No sweat. Here's all you need to make sure you're ready

new on tsr

What's your life ambition?

Graduating, travelling, owning a business?

x

Think you'll be in clearing or adjustment?

Hear direct from unis that want to talk to you

Get email alerts for university course places that match your subjects and grades. Just let us know what you're studying.

Quick reply
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.